68.6K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

joint pain

11 REPLIES 11
suebeehoney_
Member

Re: joint pain

Hi all,
Just wondering if you all have checked for vitamin d deficiency?
Lindylou3
Member

Re: joint pain

I have been experiencing similar problems following chemo which finished on 23rd Feb 2015.( FEC-T) it started with pain and stiffness in my thighs. This can be dreadful with pains in my knees, lower back etc!! It's very common after chemo. My oncologist has said I can take Tramadol as Paracetamol doesn't help and I cannot take non steroid anti inflammatory drugs. Taking the pain killers allows me to make some progress with getting fit again, which in itself should help muscles and joints. Exercise is now recognised as a positive benefit to help prevent recurrence. I am 65 so no spring chicken! I hope you can get some help. I understand how you feel. Lindylou3 x
suebeehoney
Member

Re: joint pain

Hi all,
I'm on Herceptin and should be on Tamoxifen but not taking it. I wonder about lymphedema now. My shoulder has hurt for 2 months and now the pain runs down my arm. Feels like I was punched but wasn't. My mother in law had these same drugs I mentioned and now had MS and getting worse. I wonder if there is a relation between them. Sometimes I think the drugs may be worse.
Sue
FLM
Member

Re: joint pain

Hi I too am experiencing bad joint pain and stiffness - especially in my left hand. It has been over a year now since I finished treatments and I am taking anastrozole. My left hand is virtually useless - it's like a claw! I have had X-rays and there's no arthritis but I am desperate to find a way to improve it as it has a big impact on the quality of my life. I have lymphodema in my right arm so I can't overuse that arm either and I feel that as each month goes by my arms are getting weaker as I can't use them like I used to. It makes me feel useless as before I was always active and enjoyed physical work. I'd be very interested to know if the stiffness goes after the drug treatment ends. I have started Tai Chi and aim to take up swimming and it's i the resting to hear that yoga has helped others. Any other advice?
marli
Member

Re: joint pain

Hi Melena - have just read your post and can totally empathise. Initially dx in 2009 and was on Tamoxifen for 2 years and the Letrozol for 2 and a half years until dx with recurrence in November 2014. While taking Letrozole I too had pains in back, feet and knees. Already had arthritis and had been keeping that at bay with pilate 's and aqua-robics. certain brands of Letrozol seemed to cause more pain than others, especially in my hands - even tried the expensive Femara but it was no better. When dx in 2014 I was changed to Extresane (sp?) which I took for 1 month before chemo started and started again 1 month ago. I can honestly say that with drug the pains are nowhere near as bad. Still hoping this continues.

May be worth discussing this with your Onc, although it could be that it is not suitable for you.

Good luck. xx

suebeehoney
Member

Re: joint pain

Yes, I have commented on a couple of other posts that my back aches, shoulder, wrist and knee. Life is all about everything we must surrender. Hang in there.
Sue
kbmd
Member

Re: joint pain

My joint pain is getting worse... mainly my finger/hand joints.  Does anyone know if the pain subsides or goes away once off all meds?  I'm only taking Tamoxifen now but can't grasp a coffee cup (or much else) with my left hand which is my dominant.  It does get better if I can rest them but it's hardly feasible to not use my hands.   

Melena
Member

Re: joint pain

Thank you all for your help I will look into all your suggestions

Kbheal
Member

Re: joint pain

I take glucosamine 1500mg a day(max dose)
It was recommended by my BCN
I also take clondroitin ( if that's how you spell it!)which works with the glucosamine apparently
Seems to work well when taken regularly
Hope you get some relief
Karen
catokitty
Member

Re: joint pain

I have similar aches and pains with Letrezole and I do find simple yoga poses help. I just do some standing poses and some stretches. I am 60 and not at all sporty but yoga helps a lot with flexibility and makes me feel better.  Otherwise I would be living on neurofen!  I have a Barbara Curry DVD which must be 15 years old but it is excellent. I think it is worth a try as you only do what you can and you still get some benefit.   The aches were making me feel really down too especially when they kept me awake at night and GP couldn't offer anything except see how it goes and then come back.  

feistyflora
Member

Re: joint pain

Dear Melena

 

I am so sorry to hear you are in pain. If it has been offered why don't you ask for physio on the feet anyway?  Surely it wouldn't do any harm to give it a try? It might make you feel more relaxed. I do understand how down you are feeling because many years ago I had severe pains in my back and in my neck. My doctor warned me that it would only get worse but I decided to try yoga. I started practising regularly and I still do it occasionally. The good news is that many of the yoga exercises are done standing up (not on the floor) you can do it in the privacy of your own home, take it gently and go at your own pace. I can recommend the Barbara Currie DVD series - she isn't 'a youngster' and she has a soothing voice. The pain I was experiencing then was very bad but after doing yoga it went, never to return. I don't have a 'rational' explanation for this I can only assure you that it worked for me and just in case you were wondering, I am older than you! 

Melena
Member

joint pain

I had my max in June 2013 with chemo and RADS since then have been taking Letrozole. Before the op I had busitis on both hips and one knee. Since taking the tablets I have developed other joint pain namely knee elbow and feet and lower back. The feet and back are the worst. The breast nurse told me that the letrozole will do this and also agravate the bursititis. Most days I feel like and old woman (I am 61yrs) I can't walk far without the feet hurting and then the back starts. I have been to the doctors and they don't seem to understand what I am telling them. They did suggest physio on the feet but the breast nurse said it would not help. I sometimes feel so down with it all and so frustrated.

Can anyone offer any suggestions for me. Some one said yoga or palates but I can't get down to the floor easily with the busitis on knee and hips.

At my wits end.